7 doctors weighed in:

What kind of condition is medicine (drug) allergies?

7 doctors weighed in
Dr. Jeffrey Miller
Internal Medicine - Rheumatology
3 doctors agree

In brief: Allergy

True allergy is a rash, fever, lung or any repeatable reaction after being exposed to a drug.
Allergic reactions can cause asthma, rashes fever, even heart stoppage and death.

In brief: Allergy

True allergy is a rash, fever, lung or any repeatable reaction after being exposed to a drug.
Allergic reactions can cause asthma, rashes fever, even heart stoppage and death.
Dr. Jeffrey Miller
Dr. Jeffrey Miller
Thank
Dr. Luis Matos
Internal Medicine - Allergy & Immunology
2 doctors agree

In brief: Medicine allergy

Many people also were falsely labeled allergic to penicillins during childhood.
Viral infections are the most common cause of rashes in children. If an antibiotic is given 1-2 days before the rash from the virus would start, your parents are told to stop the medicine because of allergy to the medicine. If this sounds familiar, allergy tests are available to clear these medications off your list.

In brief: Medicine allergy

Many people also were falsely labeled allergic to penicillins during childhood.
Viral infections are the most common cause of rashes in children. If an antibiotic is given 1-2 days before the rash from the virus would start, your parents are told to stop the medicine because of allergy to the medicine. If this sounds familiar, allergy tests are available to clear these medications off your list.
Dr. Luis Matos
Dr. Luis Matos
Thank
Get help from a real doctor now
Dr. Peter Kurzweil
Board Certified, Internal Medicine
46 years in practice
16M people helped
Continue
108,000 doctors available
Read more answers from doctors